Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    L5 superior endplate edema & enhancement (MD response requested)
    avatar
    Anon_176914 posted:
    Hello Community,

    In January 2011 my back "went out" for the 3rd consecutive year - prior to which I had injections and PT and was painfree for almost a year. Around the same time I started having severe hip pain (upper/iliac crest, thru thigh) pain while sleeping, waking me up every 2-3 hours in pain. Presuming it was related to the back (3 herniated discs, scoliosis, arthrtis) I had the recommended microdiscectomy (L4-L5) July 2011.

    The surgery was successful in that I've had some improvement in the nerves through my legs however, the sleep disturbing hip pain remains. 4 most of PT, injections, physitrist care have not reaped any improvement. I underwent a second MRI of my hip and the results indicated that there is an "edema and enhancement in the superior endplate of L5 and inferior endplate of L4." I sent the radiologist my 1 month post-op lumbar MRI for comparison however, that lumbar MRI doesn't mention anything about an edema...aside from some tenderness, etc, in my back, I've considered that just the cost of surgery...but this new finding has me a bit concerned as I don't *think* I should have a new edema of that area...thanks in advance for your input.
    Reply
     
    avatar
    bj1208 responded:
    DOCTORS: Can you please review this post and respond?!!


    I tried to research this and there were too many sites regarding similar situations and I didn't want to give the wrong site to the poster -



    Anon_176914 - this is a post that the physicians will need to respond - be patient as it may take a couple of days for response - I will check back and see if response has been made - if not I will keep post at the top so they will see it - take care - Joy
     
    avatar
    jls826 replied to bj1208's response:
    Thanks, Joy. I tried researching this as well and found too many contrasting articles - none of which seemed close enough to my situation.
     
    avatar
    bj1208 replied to jls826's response:
    DOCTORS - PLEASE RESPOND TO POST -


    thanks much! Joy
     
    avatar
    bj1208 replied to bj1208's response:
    DOCTORS - PLEASE RESPOND TO MEMBERS POST - IT'S VERY EXTENSIVE AND I DON'T BELIEVE THE LONG TIME MEMBERS HAS ANY INFO RELATIVE TO THIS -


    thanks much!! Joy
     
    avatar
    bj1208 replied to bj1208's response:
    DOCTORS - PLEASE RESPOND TO MEMBERS POST - IT'S VERY EXTENSIVE AND I DON'T BELIEVE THE LONG TIME MEMBERS HAS ANY INFO RELATIVE TO THIS -


    thanks much!! Joy
     
    avatar
    bj1208 replied to bj1208's response:
    DOCTORS - PLEASE RESPOND TO MEMBERS POST - IT'S VERY EXTENSIVE AND I DON'T BELIEVE THE LONG TIME MEMBERS HAS ANY INFO RELATIVE TO THIS -


    thanks much!! Joy
     
    avatar
    bj1208 replied to bj1208's response:
    DOCTORS - PLEASE RESPOND TO MEMBERS POST - IT'S VERY EXTENSIVE AND I DON'T BELIEVE THE LONG TIME MEMBERS HAS ANY INFO RELATIVE TO THIS -


    thanks much!! Joy
     
    avatar
    Anon_176914 replied to bj1208's response:
    DOCTORS, WebMD Staff - it really would be appreciated to have some type of feedback. How should a patient handle not just the pain and symptoms (which I know you can't really answer to) but more importantly the drastic differences in reports? Really at mi wits end and do not know what to do.

    Thanks.
     
    avatar
    trs1960 replied to Anon_176914's response:
    Hang in there...keep focused and try to relax, but don't give up!
     
    avatar
    bj1208 replied to trs1960's response:
    I sent a request to Chrissy at WEBMD to ask for assistance - she did respond and said she is working on this -


    Normally the doc's respond real fast to these questions - my only insight is that they have been extremely busy - hope you get your response soon-


    take care - Joy
     
    avatar
    bj1208 replied to bj1208's response:
    Dr. Levin - would you be so kind as to answer this post - the member has been waiting a while for a response -


    Thanks much - Joy
     
    avatar
    bj1208 replied to bj1208's response:
    DOCTORS - WOULD YOU PLEASE REVIEW NEW MEMBERS POST AND ANSWER QUESTIONS?!! THE MEMBER HAS BEEN WAITING FOR QUITE A WHILE ~~


    Thanks much - Joy
     
    avatar
    bj1208 replied to bj1208's response:
    DOCTORS - WOULD YOU PLEASE REVIEW NEW MEMBERS POST AND ANSWER QUESTIONS?!! THE MEMBER HAS BEEN WAITING FOR QUITE A WHILE ~~


    thanks - Joy
     
    avatar
    tsw356 responded:
    I have the same problem ............I found this paper online that shed some light on my case. I peeked at my MRI report in the Dr's. office and saw the term "SAPHO" which is a combination of problems. All explained here.......http://radiographics.rsna.org/content/29/2/599.full

    I hope this helps.


    Helpful Tips

    Making the Most of Your Doctor Visit #2Expert
    Here are the rest of the suggestions (had to break into to two parts due to the character limits) 5. Make sure that all records ... More
    Was this Helpful?
    39 of 54 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Spine Center